MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J464G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an basal cell carcinoma removal on (b)(6) 2022 date and suture was used.During use on the patient the sutures have broken-the needle came off.Two sutures were broken.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).Additional information was requested, and the following was obtained: was there any adverse consequence associated with the patient? no.When was the suture broke-the needle came off (in the package, during removal from package, during handling or during use on the patient)? please specify.During use n the patient.Could you please clarify how many sutures are broken? 3.Could you please clarify how many needles came off? 3.Did the event occur during one or multiple patient procedures? multiple- 2 different patients.What is the total number of procedures? 2.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No.Please provide the lot number: rcmamu.Device return status: i do not have the broken sutures to return as they are in my sharps bin.I can however send the remaining box of sutures.How would you like me to proceed? please provide the date, and procedure name of the additional event.Please indicate how many needles broke during each procedure.On (b)(6) 2022 and excision of basal cell carcinoma and 2 sutures were broken.On (b)(6) 2022: cyst excision and 1 suture was broken.Additional information was requested: did the suture break or did the needle pull off the suture? to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related to: 2210968-2022-03441.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/24/2022.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: did the suture break or did the needle pull off the suture? the needle pulled off the suture all 3 times.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/7/2022.H6 component code: g07002 no device problem found.H3 investigational summary: one empty opened box and five packets of product code j464g were returned to ethicon for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packet.In order to evaluate the conditions of the returned samples, the five packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.Functional test was performed, and the pull force result were below the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14345892
Report Number2210968-2022-03442
Device Sequence Number5198558
Product Code GAM
UDI-Device Identifier10705031040151
UDI-Public10705031040151
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberJ464G
Device Catalogue NumberJ464G
Device Lot NumberRCMAMU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer05/10/2022
05/23/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date05/24/2022
06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown